Advertisement
The Body: The Complete HIV/AIDS Resource
Follow Us Follow Us on Facebook Follow Us on Twitter Download Our App
Professionals >> Visit The Body PROThe Body en Espanol
  Breaking News: FDA Approves Triumeq, New Once-Daily Combination Pill
   
Ask the Experts About

Choosing Your MedsChoosing Your Meds
           
Rollover images to visit our other forums!
Recent AnswersAsk a Question
  
  • Email Email
  • Glossary Glossary


Gynecomastia
Mar 1, 2004

I recently developed a small bump under my left breast. I have been on sustiva, abacavir and d4T. I have recently switched to Sustiva, AZT and Abacavir. I went for an ultrasound and a specialist who was going to to a biospy and decided that I had gynecomastia. The bump is noticeable on the touch and has not gone away and appears to have gotten a bit bigger. What do you think has caused this/or which of the drugs can cause this and will it resolve on it's own as the specialist has advised me it would? Or do you think the drug switch from Zerit to AZT would help this condition? Should I request more tests or have it drained? Your help as always appreciated!!

Response from Dr. Lee

It is interesting that you have not indicated if you are male or female, young or old, or many of the other characteristics that might help me make a more "educated" guess about what's up. It is also interesting that when you have a concern about something unusual going on with your body you seem to have decided it is the HIV meds that must have caused it.

The bump was evaluated by a specialist who said that you do not need a biopsy, so it is most probably not cancerous. But, since it has grown, I would suggest that you go back to the specialist (what kind of specialist?) and ask them to re-check.

HIV medications have been associated with gynecomastia which is different than a "bump". Gynecomastia is more generalized breast enlargement due to accumulation of fat or glandular increases.

Probably your bump is not associated with the HIV medicine. Therefore, it is unlikely that changing the meds will make a difference.

Again, I think you should have a doctor re-evaluate the bump.



Previous
replacement for Crixivan?
Next
Stop meds after starting early?

  
  • Email Email
  • Glossary Glossary

 Get Email Notifications When This Forum Updates or Subscribe With RSS


 
Advertisement



Q&A TERMS OF USE

This forum is designed for educational purposes only, and experts are not rendering medical, mental health, legal or other professional advice or services. If you have or suspect you may have a medical, mental health, legal or other problem that requires advice, consult your own caregiver, attorney or other qualified professional.

Experts appearing on this page are independent and are solely responsible for editing and fact-checking their material. Neither TheBody.com nor any advertiser is the publisher or speaker of posted visitors' questions or the experts' material.

Review our complete terms of use and copyright notice.

Powered by ExpertViewpoint

Advertisement